Journal of Combinatorics

Volume 4 (2013)

Number 2

Crossings of signed permutations and $q$-Eulerian numbers of type $B$

Pages: 191 – 228



Sylvie Corteel (LIAFA, CNRS and Université Paris-Diderot, Paris, France)

Matthieu Josuat-Vergès (Institut Gaspard Monge, CNRS and Université de Marne-la-Vallée, France)

Jang Soo Kim (School of Mathematics, University of Minnesota, Minneapolis, Minn., U.S.A.)


In this paper, we want to study combinatorics of the type $B$ permutations and in particular, the join statistics crossings, excedances and the number of negative entries. We generalize most of the results known for type $A$ (i.e. zero negative entries) and use a mix of enumerative, algebraic and bijective techniques. This work has been motivated by permutation tableaux of type $B$ introduced by Lam and Williams and natural statistics that can be read on these tableaux. We mostly use (pignose) diagrams and labelled Motzkin paths for the combinatorial interpretations of our results.

Published 13 August 2013